Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes difficulty breathing, weakness and lightheadedness while having low vitamin B12 levels?

Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

default
Posted on Fri, 26 Aug 2016 in Medicines and Side Effects
Question: One day last week I awoke feeling very weak and tired. I just turned over and went back to sleep for an hour or so. Awoke again, but still wasn't feeling too well. I started to get ready for my day and became weaker and started to perspire greatly and had difficulty breathing. I decided I needed to go to er at the hospital which I did. By the time I got there my symptoms had decreased somewhat. My breathing was still labored, but better. I was still perspiring greatly. My clothing and hair drenched. My blood pressure was ok, my oxygen 98. I was given CT scan to search for PE, it came out negative. They started drawing blood to check my enzym levels. When a bed was found for me, I was admitted to the hospital to continue running tests. By this time, I had a lot of blood in my stool. They checked my blood and found that my B12 level was low and that I was enemic. The next day I was seen by a physical therapist who checked my blood pressure sitting, standing, and sitting again. It was fine sitting, but everytime I stood it would go down, making me feel weak and light headed. I was given a B12 shot which perked me up somewhat. Enough that I was able to walk with the help of the PT for a short time. I was also given iron pills.

About a year and a half ago the same symptoms happened to me, only with more blood from my rectum . I saw a Gastroenterologist and had a colonoscopy which turned out just fine. It took me some months to regain my stamina, but I eventually did. The doctors at the hospital have still not been able to tell me what is going on. Can you help me?
doctor
Answered by Dr. Mahaveer Patil 3 hours later
Brief Answer:
needs further evaluation

Detailed Answer:
Hi XXXX

Welcome to HEALTHCARE MAGIC..

How was your day?
Hope this message finds you in good health.

I have gone through your query in detail and understand your concern.

First of all i would like to thank you for sharing your history in such a wonderful and clear manner.

I certainly feel for you for the sufferings you have been going through.
As far as your complaints are concerned,its not just B12, there is definitely something else that is causing such episodes.

i suggest you to get another opinion from another gastroenterologist.

if this is not possible, you can get a contrast radiography of your intestines done- ( its called BARIUM STUDIES), as well as a HRCT OF ABDOMEN, to get any other clues. Some blood assays will also be helpful for concluding.
If all the tests i have mentioned come out to be negative,then you definitely are safe

Do continue taking Vit B12 tablets for atleast 3 months.

You should eventually get back to normal in coming few days.Nothing to worry about, as long as i am there to help you.     

I hope your question has been answered.

Feel free to consult me anytime for follow-up queries. Take care,God bless.
Wish you a healthy life : )

If you do not have any clarifications,you can close the discussion.

Kind Regards..
Dr Mahaveer Patil, (MBBS,MS,Mch)


-     If you were satisfied and happy with my answer ,PLEASE RATE THIS ANSWER AND LEAVE YOUR SINCERE FEEDBACK .

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests ,  
Medical Topics ,  

Recent questions on  Ct scan

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I got real dizzy and kinda lost tempory balance and experienced double vision but only for 30 seconds, twice yesterday. I am in good health at 78...

doctor1 MD

Sir, My right side floating rib hits somewhere and I am having pain while moving side to side when I sleep. Feels like the rib is hitting some...